Alert archive / Arizona / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 47, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 4, 2012, 4:17 PM MST for Gila County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2012, 4:17 PM MST (23:17 UTC)
- Expired
- Sep 4, 2012, 5:00 PM MST
- In force
- 43 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 120 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
716
WUUS55 KPSR 042317
SVRPSR
AZC007-050000-
/O.NEW.KPSR.SV.W.0047.120904T2317Z-120905T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
417 PM MST TUE SEP 4 2012
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
* UNTIL 500 PM MST
* AT 416 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SAN CARLOS...OR 20 MILES
EAST OF GLOBE...AND MOVING SOUTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PERIDOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING.
&&
LAT...LON 3343 11029 3343 11032 3340 11035 3340 11040
3338 11042 3338 11043 3327 11045 3339 11059
3353 11046 3344 11026
TIME...MOT...LOC 2317Z 307DEG 5KT 3340 11044
$$
WOODALL2 follow-up statements
427
WWUS55 KPSR 042335
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
435 PM MST TUE SEP 4 2012
AZC007-050000-
/O.CON.KPSR.SV.W.0047.000000T0000Z-120905T0000Z/
GILA AZ-
435 PM MST TUE SEP 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MST
FOR SOUTH CENTRAL GILA COUNTY...
AT 431 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAN CARLOS...OR 21
MILES EAST OF GLOBE...MOVING SOUTHEAST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERIDOT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
&&
LAT...LON 3343 11029 3343 11032 3340 11035 3340 11040
3338 11042 3338 11043 3327 11045 3339 11059
3349 11049 3349 11036 3344 11026
TIME...MOT...LOC 2334Z 307DEG 5KT 3339 11042
$$
WOODALL988
WWUS55 KPSR 042351
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
451 PM MST TUE SEP 4 2012
AZC007-050000-
/O.CON.KPSR.SV.W.0047.000000T0000Z-120905T0000Z/
GILA AZ-
451 PM MST TUE SEP 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MST
FOR SOUTH CENTRAL GILA COUNTY...
AT 450 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAN CARLOS...OR 22
MILES EAST OF GLOBE...MOVING SOUTHEAST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PERIDOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
&&
LAT...LON 3347 11051 3343 11029 3343 11032 3340 11035
3340 11040 3338 11042 3338 11043 3327 11045
3339 11059
TIME...MOT...LOC 2351Z 307DEG 5KT 3338 11040
$$
WOODALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 4:11 PM MST, 6 minutes earlier.
Area forecast discussion, Sep 4, 4:11 PM MST, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PHOENIX AZ 411 PM MST TUE SEP 4 2012 .UPDATE...UPDATED AVIATION DISCUSSION... && .SYNOPSIS... A VERY MOIST AND UNSTABLE MONSOON AIRMASS WILL CONTINUE TO COVER THE REGION INTO THE WEEKEND...AND LEAD TO A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. THUNDERSTORM INTENSITY AND COVERAGE WILL ALSO VARY FROM DAY TO DAY. && .DISCUSSION... NOT MUCH CHANGE IS EXPECTED IN THE WEATHER PATTERN GOING INTO THE WEEKEND...AS THE MONSOON MADNESS WILL CONTINUE A THREAT OF AFTERNOON AND EVENING THUNDERSTORMS...SOMETIMES LATE NIGHT...JUST ABOUT ANYWHERE. REGIONAL WEATHER BALLOON SOUNDINGS SHOWED THE AIRMASS OVER THE SOUTHERN HALF OF AZ WAS WET...AND FROM OUR CRITERIA...BORDERLINE EXCESSIVELY WET. NUMERICAL MODELS FORECAST ANOTHER SLUG OF HIGHER MOISTURE...FROM OFF THE WEST COAST OF BAJA...TO MOVE INTO THE REGION THIS WEEKEND. HARD TO TIME AREAS OF BRIEF UPPER LEVEL SUPPORT PRETTY MUCH CALLS FOR A BROAD BRUSH FORECAST OF A THREAT OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY...ESPECIALLY WHEN YOU FACTOR IN OUTFLOW BOUNDARY COLLISIONS AND GRAVITY WAVES. THE 1.30 INCHES OF RAIN LAST NIGHT IN EAST PHOENIX...VICINITY OF APACHE JUNCTION BETWEEN 1 AM AND 3 AM... DEVELOPED FROM A GRAVITY WAVE INITIATED FROM THUNDERSTORMS NEAR TUCSON. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL... SCATTERED THUNDERSTORMS NORTH OF THE METRO WILL CONTINUE TO PRODUCE GUSTY NORTHEASTERLY OUTFLOW WINDS THROUGH 02Z AT ALL SITES. WILL KEEP THUNDER OUT OF THE PHX/IWA TAFS BUT COULD SEE TSRA AT KSDL BEFORE 02Z. NOT ANTICIPATING ENOUGH AREAL COVERAGE TO WARRANT TSRA/VCTS INCLUSION IN PHX/IWA BUT THIS COULD CHANGE...STAY TUNED. OTHERWISE STORMS SHOULD DIMINISH WITH THE LOSS OF DAYTIME HEATING WITH ANOTHER ROUND OF STORMS POSSIBLE WEDNESDAY AFTERNOON. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... STORMS DEVELOPING ALL OVER SOUTHEAST CALIFORNIA ALTHOUGH BEST CHANCES APPEAR TO BE AT BLH FROM 00Z-03Z. WILL INCLUDE MENTION OF THUNDER THROUGH THE EVENING HOURS AT BLH BUT OMIT FROM IPL BASED ON RADAR TRENDS THROUGH 23Z. STORMS SHOULD DIMINISH LATER THIS EVENING WITH THE LOSS OF DAYTIME HEATING WITH ONLY SOME LINGERING MID AND HIGH CLOUDS THROUGH THE OVERNIGHT HOURS. ADDITIONAL STORMS POSSIBLE AGAIN WEDNESDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... FRIDAY THROUGH TUESDAY... CONTINUED MONSOON MOISTURE WILL REMAIN ACROSS MUCH OF THE REGION BRINGING CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. THE BEST CHANCES FOR WETTING RAINS WILL BE ACROSS THE HIGHER TERRAIN IN SOUTHERN AND CENTRAL ARIZONA. MINIMUM RELATIVE HUMIDITIES WILL REMAIN FAIRLY MOIST AND RANGE FROM 25 TO 35 PERCENT...EXCEPT 20 TO 30 PERCENT IN SOUTHEAST CALIFORNIA. TEMPERATURES WILL REMAIN NEAR SEASONAL NORMALS THROUGH THE REGION...WHILE RELATIVELY LIGHT WINDS ARE ALSO EXPECTED. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...VASQUEZ AVIATION...LEINS FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Sep 4, 5:28 AM MST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 528 AM MST TUE SEP 4 2012 AZZ021>024-026>028-051300- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 528 AM MST TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...SOUTH- CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS AND CONTINUE INTO THE EVENING. THE BEST THREAT FOR THUNDERSTORMS WILL BE OVER THE HIGHER TERRAIN EAST OF PHOENIX. THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 45 MPH...LOCALLY HEAVY RAINFALL WITH LOCALIZED FLOODING OF ROADS AND WASHES...PATCHY DENSE BLOWING DUST AND DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOW TO MODERATE GRADE MONSOON CONDITIONS ARE EXPECTED WEDNESDAY THROUGH THE WEEKEND WITH A GRADUAL DECREASE IN THUNDERSTORM COVERAGE POSSIBLE SUNDAY INTO MONDAY. ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED EACH DAY WITH THE BEST CHANCES EXPECTED OVER THE HIGHER TERRAIN AREAS NORTH AND EAST OF PHOENIX. THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 40 MPH...LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF STREETS AND WASHES...PATCHY DENSE BLOWING DUST AND DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. AZZ020-025-CAZ030>033-051300- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 528 AM MST TUE SEP 4 2012 /528 AM PDT TUE SEP 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. EXPECT A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THE MAIN WEATHER HAZARDS INCLUDE BRIEF HEAVY RAIN...GUSTY WINDS IN EXCESS OF 40 MPH...PATCHY DENSE BLOWING DUST OR SAND AND DEADLY CLOUD TO GROUND LIGHTNING WITH THE MORE INTENSE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY THROUGH FRIDAY...WITH THE THREAT DIMINISHING SOMEWHAT FROM THE WEEKEND INTO EARLY NEXT WEEK. THE PRIMARY WEATHER HAZARDS INCLUDE BRIEF HEAVY RAIN AND LOCALIZED FLOODING OF ROADS AND WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...PATCHY DENSE BLOWING DUST AND SAND AND DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Sep 4, 2:31 PM MST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
231 PM PDT TUE SEP 4 2012
CAZ032-042230-
RIVERSIDE CA-
231 PM PDT TUE SEP 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
UNTIL 330 PM PDT
AT 227 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF STRONG THUNDERSTORMS ALONG INTERSTATE 10 NEAR DESERT CENTER...
GENERALLY MOVING TO THE EAST NORTHEAST.
LOCALLY DENSE BLOWING DUST IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
INTERSTATE 10 NEAR DESERT CENTER...
RURAL CENTRAL RIVERSIDE COUNTY...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.
LAT...LON 3376 11544 3376 11507 3363 11516 3358 11527
3351 11540 3351 11563
TIME...MOT...LOC 2131Z 243DEG 5KT 3365 11529
NOLTESpecial weather statement, Sep 4, 2:54 PM MST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 254 PM MST TUE SEP 4 2012 CAZ030-032-042300- RIVERSIDE CA- 254 PM PDT TUE SEP 4 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA UNTIL 400 PM PDT AT 250 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CHIRIACO SUMMIT...MOVING NORTHEAST AT 10 MPH. WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE... CHIRIACO SUMMIT... INTERSTATE 10 NEAR CHIRIACO SUMMIT... RURAL CENTRAL RIVERSIDE COUNTY... LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3381 11572 3376 11553 3359 11565 3363 11581 TIME...MOT...LOC 2153Z 208DEG 9KT 3368 11569 NOLTE
Special weather statement, Sep 4, 3:12 PM MST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
312 PM MST TUE SEP 4 2012
AZZ023-024-042300-
MARICOPA AZ-
312 PM MST TUE SEP 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 400 PM MST
AT 309 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
GUSTY WINDS FROM STORMS OVER NORTHERN MARICOPA COUNTY. THE WINDS
WILL MOVE INTO THE NORTHEAST VALLEY BEFORE 400 PM.
WIND GUSTS UP TO 40 MPH ARE EXPECTED...ALONG WITH PATCHY AREAS OF
BLOWING DUST.
LOCATIONS IMPACTED INCLUDE...
SCOTTSDALE...
MCDOWELL MOUNTAIN PARK...
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE WINDS DECREASE.
LAT...LON 3353 11132 3347 11161 3354 11212 3378 11232
3377 11167 3383 11143
TIME...MOT...LOC 2210Z 335DEG 2KT 3373 11182
WOODALLSpecial weather statement, Sep 4, 3:33 PM MST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 333 PM MST TUE SEP 4 2012 CAZ031-033-042330- IMPERIAL CA- 333 PM PDT TUE SEP 4 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA UNTIL 430 PM PDT AT 323 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF STRONG THUNDERSTORMS 9 MILES NORTH OF THE ALGODONES DUNES ACROSS SOUTHEAST IMPERIAL COUNTY...MOVING NORTH AT 10 MPH. LOCALLY DENSE BLOWING DUST AND SAND IS POSSIBLE AS WELL AS VERY HEAVY RAINFALL AND STRONG GUSTY WINDS. LOCATIONS IMPACTED INCLUDE... INTERSTATE 8 WEST OF YUMA HEADING TOWARDS THE ALGODONES DUNES GORDONS WELL... PORTIONS OF STATE ROUTE 78 AND COUNTY HIGHWAY S34 IF THESE STORMS INTENSIFY...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3308 11525 3309 11472 3272 11475 3269 11521 TIME...MOT...LOC 2230Z 188DEG 7KT 3286 11500 NOLTE
Special weather statement, Sep 4, 3:49 PM MST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
349 PM MST TUE SEP 4 2012
AZZ024-042315-
GILA AZ-
349 PM MST TUE SEP 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 415 PM MST
AT 348 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTH OF SAN CARLOS...MOVING SOUTHEAST AT
10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
SAN CARLOS...
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3343 11021 3343 11028 3343 11029 3343 11032
3340 11035 3340 11041 3337 11044 3332 11044
3345 11060 3359 11047 3344 11020
TIME...MOT...LOC 2249Z 309DEG 8KT 3346 11045
WOODALLSpecial weather statement, Sep 4, 3:57 PM MST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
357 PM PDT TUE SEP 4 2012
CAZ030-032-050015-
RIVERSIDE CA-
357 PM PDT TUE SEP 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
UNTIL 515 PM PDT
AT 351 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES WEST OF EAGLE MTN...MOVING SOUTHEAST AT
10 MPH.
LOCALLY DENSE BLOWING DUST IS POSSIBLE ALONG WITH STRONG GUSTY
WINDS...HEAVY RAINFALL AND FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
EAGLE MOUNTAIN...
COTTONWOOD VISITOR CENTER...
PORTIONS OF INTERSTATE 10 WEST OF DESERT CENTER...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3381 11534 3363 11565 3371 11577 3381 11589
3398 11556
TIME...MOT...LOC 2256Z 329DEG 10KT 3384 11560
NOLTEThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 5:09 PM MST | Flash Flood Warning | PSR | La Paz, Yuma | 3 hr |
| Sep 3, 5:42 PM MST | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Sep 3, 6:20 PM MST | Special Weather Statement | PSR | 55 min | |
| Sep 4, 1:37 AM MST | Special Weather Statement | PSR | Pinal | 38 min |
| Sep 4, 1:59 AM MST | Areal Flood Advisory | PSR | Pinal | 2 hr |
| Sep 4, 1:40 PM MST | Special Weather Statement | PSR | 50 min | |
| Sep 4, 2:31 PM MST | Special Weather Statement | PSR | 59 min | |
| Sep 4, 2:39 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 66 min |
| Sep 4, 3:12 PM MST | Special Weather Statement | PSR | 48 min | |
| Sep 4, 3:19 PM MST | Flash Flood Warning | PSR | Gila | 101 min |
| Sep 4, 3:28 PM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Sep 4, 3:49 PM MST | Special Weather Statement | PSR | Gila | 26 min |
| Sep 4, 4:25 PM MST | Flash Flood Warning | PSR | Gila | 2 hr |
| Sep 4, 4:48 PM MST | Special Weather Statement | PSR | 57 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.